Texas, 2021Excessive Heat in Texas, June 11, 2021
June 11, 2021 · NWS MAF · 4 events in 4 counties and zones
An upper level high pressure system brought low dewpoints and unusually hot temperatures to the higher elevations of the Davis and Guadalupe Mountains, as well as along the Rio Grande.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level high pressure system brought low dewpoints and unusually hot temperatures to the higher elevations of the Davis and Guadalupe Mountains, as well as along the Rio Grande.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 11, 12:33 PM CST, 18 minutes earlier.
Area forecast discussion, Jun 11, 12:33 PM CST, 18 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
133 PM CDT Fri Jun 11 2021
.DISCUSSION...
Current temp trends are on pace to be about 1-3 degree F warmer
than yesterday. Across the ern PB the heat concerns are focused on
Heat Indices of 105-107 and the wrn areas on temps 105-110 in the
dry air. Today's expected U90s-N100 degree readings in the GDP
Mtns-Davis Mtns-Marfa Plateau-Chisos Mtns are rare territory to
be sure. A brief convective tower is possible across the cntrl-e
PB, Davis mtns this afternoon, in general convective concerns are
minimized by the highly anomalous +2 to 3 standard deviation 7h
temps (18C 12Z MAF), not to mention dry air across the w. There is
a weak front s of the Panhandle that will slowly move s and
near/move into the far nw-n CWFA by this evening and then halt.
Post-frontal dewpoints are higher tmw and sfc mstr attempts to
hold in place across SE NM Sat PM. Meanwhile the upper ridge axis
will move wwd and 7h temps cool to +1 to 2 standard deviations, a
few high based -SHRA/-TSRA will be possible Sat PM Davis Mtns-SE
NM and across far n Eddy and Lea counties Sat evening. High temps
on Sat will still be flirting with heat advisory criteria across
much of the Trans Pecos and we have issued the advisory for most
areas along and w of the Pecos River. On Sun a shrtwv trof is
advertised to move s-sw along the ern periphery of the upper ridge
and a few -SHRA may briefly occur in the n-ne CWFA. Otherwise 7h
temps will continue to cool (near normal) and high temps are
likely to fall back below 100, except for wrn PB/parts of SE NM
and along the Rio Grande, but still no precip. On Sun the center
of the anticyclone aloft will move farther nw and slightly cooler
temps look to occur across the Trans Pecos, however a heat
advisory may still be needed in the mountains and along the Rio
Grande. Aforementioned shrtwv trof may be difficult to time and it
could still be within the ne steering flow? The upper anticyclone
will remain well to the nw of the CWFA from mid week thru Fri and
5-7 Day cluster analysis does not show much deviation among the clusters
and we see little sensible change, but still a few degree above
normal, hot. There is very little precip across the CWFA thru 10
days per ECMWF, GFS, and NBM.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 101 74 99 73 / 10 0 0 0
Carlsbad 107 72 104 72 / 0 0 10 10
Dryden 100 74 103 74 / 0 0 0 0
Fort Stockton 107 74 104 73 / 10 0 0 0
Guadalupe Pass 101 74 98 73 / 0 0 10 10
Hobbs 106 71 102 71 / 10 0 10 10
Marfa 101 64 99 62 / 10 10 10 0
Midland Intl Airport 104 74 102 72 / 10 0 0 0
Odessa 104 75 102 73 / 10 0 0 0
Wink 109 75 106 74 / 10 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Heat Advisory until 7 PM MDT this evening for Central Lea County-
Eddy County Plains-Guadalupe Mountains of Eddy County-
Northern Lea County-Southern Lea County.
Heat Advisory from noon to 7 PM MDT Saturday for Eddy County
Plains-Guadalupe Mountains of Eddy County.
TX...Heat Advisory until 8 PM CDT /7 PM MDT/ this evening for Andrews-
Borden-Central Brewster County-Chisos Basin-Crane-Davis
Mountains Foothills-Dawson-Eastern Culberson County-Ector-
Gaines-Glasscock-Guadalupe Mountains Above 7000 Feet-Howard-
Loving-Marfa Plateau-Martin-Midland-Mitchell-Pecos-Presidio
Valley-Reagan-Reeves County Plains-Scurry-Upton-Van Horn
and Highway 54 Corridor-Ward-Winkler.
Heat Advisory from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/
Saturday for Central Brewster County-Chinati Mountains-
Chisos Basin-Davis Mountains-Davis Mountains Foothills-
Eastern Culberson County-Guadalupe and Delaware Mountains-
Loving-Lower Brewster County-Marfa Plateau-Pecos-Presidio
Valley-Reeves County Plains-Van Horn and Highway 54
Corridor-Ward.
Excessive Heat Warning until 8 PM CDT /7 PM MDT/ this evening
for Chinati Mountains-Davis Mountains-Guadalupe and
Delaware Mountains-Lower Brewster County.
&&Hazardous weather outlook, Jun 11, 12:19 PM CST, 32 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
119 PM CDT Fri Jun 11 2021
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-121830-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
119 PM CDT Fri Jun 11 2021 /1219 PM MDT Fri Jun 11 2021/
This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.
.DAY ONE...This Afternoon and Tonight
An Excessive Heat Warning is in effect until early this evening for
Lower Brewster County along the Rio Grande and the Davis, Guadalupe,
Delaware, and Chinati Mountains. A Heat Advisory is in effect for
the remainder of West Texas and Southeast New Mexico.
An isolated thunderstorm accompanied by strong gusty winds may be
possible this afternoon or early evening, particularly over the Davis
or Glass Mountains.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Hot temperatures will continue this weekend, and a Heat Advisory is
in effect for most locations along and west of the Pecos River on
Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
Excessive Heat, Guadalupe and Delaware Mountains
- When
- June 11, 12:51 PM CST to 4:51 PM CST
- Where
- Guadalupe and Delaware Mountains forecast zone
- Reported by
- ASOS
- Coordinates
- 31.447, -104.517 (the zone’s center; the record gives no point)
A high of 104 degrees was measured at Guadalupe Peak.
Excessive Heat, Davis Mountains
- When
- June 11, 1:30 PM CST to 3:20 PM CST
- Where
- Davis Mountains forecast zone
- Reported by
- RAWS
- Coordinates
- 30.176, -103.877 (the zone’s center; the record gives no point)
A high of 102 degrees was measured at Fort Davis.
Excessive Heat, Chinati Mountains
- When
- June 11, 2:00 PM CST to 3:00 PM CST
- Where
- Chinati Mountains forecast zone
- Reported by
- NWS Employee
- Coordinates
- 30.000, -104.240 (the zone’s center; the record gives no point)
A high of around 100 degrees was estimated in the Chinati Mountains.
Excessive Heat, Lower Brewster County
- When
- June 11, 4:04 PM CST to 6:30 PM CST
- Where
- Lower Brewster County forecast zone
- Reported by
- RAWS
- Coordinates
- 29.812, -103.252 (the zone’s center; the record gives no point)
A high of 116 degrees was measured at Rio Grande Village.
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Missouri, June 11 to 12, 2021$225,000 · 1.25 in hail · 31 events
- Damaging Winds in Minnesota, June 11, 2021$128,000 · 61 kt wind · 4 events
- Damaging Winds in Kansas, June 11, 2021$85,000 · 63 kt wind · 11 events
- Damaging Winds in South Dakota, June 11, 20211 injured · $54,000 · 61 kt wind · 10 events
- Tornado and Hail in Missouri, June 11, 2021$30,000 · EF0 · 30 events
- Damaging Winds in Wisconsin, June 11, 2021$81,000 · 65 kt wind · 5 events
- Damaging Winds in Georgia, June 11 to 12, 2021$56,000 · 50 kt wind · 8 events
- Flash Flooding in Virginia, June 11, 202139 events
- Hail and Damaging Winds in North Dakota, June 11, 20211.75 in hail · 37 events
- Hail and Damaging Winds in Kansas, June 11, 20211 in hail · 34 events
- Flood and Hail in Kansas, June 11, 20211 injured · 2.5 in hail · 23 events
- Flash Flooding and Debris Flow in Virginia, June 11, 2021$30,000 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 972435, 972438, 972443, 972439.